Illinois, 2020Flash Flood in Illinois, July 1, 2020
July 1, 2020 · NWS LSX · 1 event in 1 county or zone
Scattered showers and storms developed over portions of west central Illinois. Very heavy rainfall fell which caused isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and storms developed over portions of west central Illinois. Very heavy rainfall fell which caused isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 1, 5:33 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 5:33 AM CST, 3 hours 27 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
633 AM CDT Wed Jul 1 2020
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 351 AM CDT Wed Jul 1 2020
One more challenging day to forecast, before slightly drier and
warmer weather takes hold over the region.
MCS has developed over eastern Nebraska and will continue to track
to the southeast this morning and the latest model Corfidi vectors
confirm this. In the meantime, scattered showers and storms have
begun to develop ahead of complex along instability gradient and
remnant outflow boundaries over portions of central and northeast
Missouri. Will see an additional one to two inches of rainfall with
this last batch of heavy rain. With progressive nature of this round,
do not feel that the Flash Flood Watch will need to be extended any
further west. Otherwise, did extend the FFA in time, through 18z
today.
Forecast area will dry out by this afternoon, though some
isolated/scattered activity is possible due to some weak shortwaves
sliding south on eastern periphery of upper ridge. A few of the
storms may be strong to severe with locally damaging winds possible,
though some large hail may be possible. High temperatures will be
hard to pin down this afternoon due to lingering cloud cover and
scattered precipitation, so lowered highs a couple of degrees from
previous forecast, into the mid to upper 80s.
Isolated activity is still possible tonight through Thursday.
Otherwise, another mild night with lows in the upper 60s to mid 70s.
Highs on Thursday will be in the upper 80s to low 90s.
Byrd
.LONG TERM... (Thursday Night through Tuesday)
Issued at 351 AM CDT Wed Jul 1 2020
No major changes to the extended as the upper level ridge will
remain over the region with best chances of showers and storms on
the eastern periphery of the ridge, especially along and east of
Mississippi River through next Tuesday. Otherwise, hot and humid
conditions through the holiday weekend with highs in the upper 80s
to low 90s through early next week.
Byrd
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 630 AM CDT Wed Jul 1 2020
MCS complex over western Missouri will continue to sink to the
southeast this morning with the strongest storms affecting
portions of central Missouri, with MVFR/possible IFR flight
conditions through 18z. As for rest of TAF sites, any
thunderstorms will bring MVFR ceilings and visibilites in heavy
downpours at KUIN through 17z and the St. Louis metro area through
19z.
By this afternoon, expect VFR flight conditions for the remainder
of the forecast period. Otherwise, light east to southeast winds.
Byrd
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 88 74 93 73 / 50 20 20 5
Quincy 84 73 89 70 / 50 20 20 5
Columbia 86 72 90 71 / 90 20 20 5
Jefferson City 89 72 92 71 / 90 20 20 5
Salem 87 73 91 70 / 50 20 20 5
Farmington 87 69 90 68 / 70 30 40 5
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 1 PM CDT this afternoon for Audrain MO-
Franklin MO-Jefferson MO-Knox MO-Lewis MO-Lincoln MO-
Madison MO-Marion MO-Monroe MO-Montgomery MO-Pike MO-Ralls
MO-Saint Charles MO-Saint Francois MO-Saint Louis City MO-
Saint Louis MO-Sainte Genevieve MO-Shelby MO-Warren MO.
IL...Flash Flood Watch until 1 PM CDT this afternoon for Adams IL-
Bond IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, Jul 1, 7:21 AM CST, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
821 AM CDT Wed Jul 1 2020
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021330-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
821 AM CDT Wed Jul 1 2020
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Today and tonight.
Thunderstorms are likely across the area through early afternoon.
Locally heavy rainfall is possible which may result in additional
flash flooding. A flash flood watch is in effect across much of the
area through 100 pm. In addition, a few strong to severe storms are
possible. The main threat will be damaging winds to 60 mph although
isolated large hail to an inch is possible as well.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Daily chances of thunderstorms remain in the forecast Thursday
through next Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report any severe weather along
with rainfall amounts greater than one inch and any flooding to the
National Weather Service Office in St. Louis.
Glass
In the hours before
Local storm report, Jul 1, 7:25 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 4 NNE ASHLAND 38.82N 92.22W
07/01/2020 M53 MPH BOONE MO ASOS
REPORTED AT COLUMBIA REGIONAL AIRPORT.
&&
MRBFlash Flood, Brown
- When
- July 1, 9:00 AM CST to 12:30 PM CST
- Where
- Brown County, 4.58 mi WNW of Damon to 3.69 mi WSW of Benville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.103, -90.911
Up to seven inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including County Road 775 S about 2 miles south southeast of Mount Sterling.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Georgia, July 1 to 3, 20201 death · 1 injured · $5,000 · 50 kt wind · 14 events
- Heat in Oklahoma, July 1 to 3, 20201 death · 1 event
- Rip Current in California, July 1, 20201 death · 1 event
- Flash Flooding and Damaging Wind in Tennessee, July 1, 2020$2.0 million · 50 kt wind · 8 events
- Flash Flooding and Flooding in North Dakota, July 1 to 3, 2020$1.5 million · 4 events
- Tornado and Hail in Kansas, July 1, 2020$200,000 · EF1 · 6 events
- Flash Flooding and Damaging Wind in Mississippi, July 1, 2020$480,000 · 50 kt wind · 7 events
- Flood and Hail in New Jersey, July 1, 2020$303,000 · 1 in hail · 7 events
- Damaging Winds and Lightning Strikes in Virginia, July 1, 2020$87,000 · 60 kt wind · 6 events
- Damaging Wind in Minnesota, July 1, 2020$100,000 · 61 kt wind · 1 event
- Hail and Damaging Winds in Missouri, July 1, 2020$50,000 · 1 in hail · 15 events
- Flash Flood and Damaging Winds in Mississippi, July 1, 2020$40,000 · 50 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 905735.